MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139401
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro and at the end of the procedure, the doctor noticed a layer of plastic at the end of the catheter, as if the material had melted on the catheter.The irrigation worked well.No adverse patient consequence was reported.
 
Additional Manufacturer Narrative
The biosense webster, inc.Product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a cardiac ablation procedure with a qdot micro and at the end of the procedure, the doctor noticed a layer of plastic at the end of the catheter, as if the material had melted on the catheter.The irrigation worked well.No adverse patient consequence was reported.Additional information was received on 03-jun-2025 which indicated that the foreign material looked like a layer of white material clinging to the probe.The material was loose but hooked to the probe.Device investigation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual inspection of the returned device was performed following j&j medtech procedures.Visual analysis revealed no damage or anomalies on the device.The tip and shaft were observed in good conditions, and no foreign material was observed.A photo was provided by the customer and a white material was observed in the tip area; however, this was not observed in the physical device.A manufacturing record evaluation was performed for the finished device number lot 31586140l and no internal action related to the complaint was found during the review.The foreign material issue reported by the customer was confirmed based on the photo and video provided.The potential cause of the foreign material in the tip could be related to the manipulation of the device during the procedure, however, this could not be conclusively determined.The instructions for use of the device contain the following recommendations: do not scrub or twist the distal tip electrode during cleaning.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22129111
Report Number2029046-2025-01792
Device Sequence Number8526859
Product Code OAE
UDI-Device Identifier10846835017045
UDI-Public(01)10846835017045(11)250318(17)280317(10)31586140L
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139401
Device Lot Number31586140L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date06/02/2025
Supplement Report FDA Received Date06/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown